Alert archive / Oklahoma / Freeze Warnings in 2007
Freeze Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 8, 2007, 3:27 PM CDT for 15 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 8, 2007, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 3:27 PM CDT (20:27 UTC)
- In effect from
- Apr 8, 2007, 10:00 PM CDT
- Expired
- Apr 9, 2007, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 082027 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 327 PM CDT SUN APR 8 2007 ARZ001-002-010-011-OKZ054>064-066>070-090430- /O.NEW.KTSA.FZ.W.0005.070409T0300Z-070409T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE 327 PM CDT SUN APR 8 2007 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER... CHEROKEE...ADAIR...MUSKOGEE. A LIGHT TO HARD FREEZE IS EXPECTED LATE TONIGHT AND INTO MONDAY MORNING ACROSS THE WARNED AREA. LOW TEMPERATURES MONDAY MORNING WILL BE IN THE MID 20S TO LOWER 30S. TEMPERATURES WILL BE ABOVE FREEZING BY MID-MORNING ACROSS THE ENTIRE AREA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. $$
2 follow-up statements
000 WWUS74 KTSA 090231 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 931 PM CDT SUN APR 8 2007 ARZ001-002-010-011-OKZ054>064-066>070-091500- /O.CON.KTSA.FZ.W.0005.070409T0300Z-070409T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE 931 PM CDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER... CHEROKEE...ADAIR...MUSKOGEE. TEMPERATURES WILL CONTINUE TO SLOWLY COOL OVERNIGHT AND LIKELY FALL BELOW FREEZING ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS TOWARD SUNRISE. THE MAGNITUDE AND DURATION OF THE FREEZE WILL BE MUCH LESS SIGNIFICANT THAT PREVIOUS NIGHTS...HOWEVER ANY EXPOSED SENSITIVE VEGETATION WILL REMAIN AT RISK. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. CONTINUE TO TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION. $$
000 WWUS74 KTSA 090817 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 317 AM CDT MON APR 9 2007 OKZ054>064-066>070-090930- /O.CAN.KTSA.FZ.W.0005.000000T0000Z-070409T1500Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE 317 AM CDT MON APR 9 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER... CHEROKEE...ADAIR...MUSKOGEE. DUE TO EXTENSIVE CLOUD COVER DURING THE NIGHT TEMPERATURES HAVE NOT FALLEN TO BELOW FREEZING OVER NORTHEAST OKLAHOMA. SOME OF THE NORMALLY COLDER LOCATIONS COULD BRIEFLY REACH THE FREEZING MARK BEFORE WARMING BEGINS TODAY BUT EXTENT AND DURATION OF SUB FREEZING TEMPERATURES IS NO LONGER EXPECTED TO BE EXTENSIVE. $$ ARZ001-002-010-011-091500- /O.CON.KTSA.FZ.W.0005.000000T0000Z-070409T1500Z/ BENTON-CARROLL-WASHINGTON AR-MADISON- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE 317 AM CDT MON APR 9 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. TEMPERATURES EARLY THIS MORNING WERE BEING REPORTED AS NEAR THE FREEZING MARK OVER MOST OF NORTHWEST ARKANSAS. THE NORMALLY COLDER VALLEY LOCATIONS ARE LIKELY TO BE AT OR BELOW FREEZING FOR A FEW HOURS BEFORE WARMING BEGINS TODAY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:01 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 8, 3:01 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SUN APR 8 2007
.DISCUSSION...
AFTER A BONE CHILLING MORNING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...TEMPERATURES STILL REMAIN WELL
BELOW NORMAL FOR THIS TIME OF YEAR. AS OF MID-AFTERNOON
TEMPERATURES WERE STILL IN THE 40S ACROSS THE AREA.
WILL ONCE AGAIN SEE TEMPERATURES AT OR BELOW FREEZING ACROSS
THE NORTHERN HALF OF THE CWA TONIGHT. THEREFORE...WILL ISSUE
A FREEZE WARNING FOR AREAS EXPECTED TO DROP BELOW FREEZING
TONIGHT. THE FORECAST IS A LITTLE MORE CHALLENGING TONIGHT AS
AS THE CHANCES FOR PRECIP INCREASE ACROSS THE REGION. A MID-LEVEL
SHORTWAVE IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT INTERACTING
WITH SOME DECENT ISENTROPIC LIFT WHICH WILL ALSO SET UP TONIGHT.
HAVE DECIDED TO GO WITH RAIN/SNOW MIX ACROSS THE NORTH WITH RAIN
SOUTH. HOWEVER...FREEZING RAIN OR FREEZING DRIZZLE COULD ALSO BE
A POSSIBILITY ACROSS THE NORTH. THE PRECIPITATION IS EXPECTED TO
END MONDAY MORNING AS A MID-LEVEL SHORTWAVE EXITS THE REGION. NO
ACCUMULATION OF SNOW IS EXPECTED.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY
NIGHT INTO TUESDAY AS A MID-LEVEL SHORTWAVE CURRENTLY OVER
SOUTHERN IDAHO MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS. THE
CHANCES OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF ON WEDNESDAY
AS THE MID-LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT EXIT THE
REGION.
THURSDAY WILL BE SOMETHING OF A TRANSITION DAY AS HIGH PRESSURE
AT THE SURFACE AND ALOFT PREVAILS IN ADVANCE OF AN APPROACHING
STORM SYSTEM.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON THURSDAY NIGHT
AND FRIDAY AS THIS STORM MOVES OUT OF THE ROCKIES AND ACROSS
THE PLAINS. SOME OF THE THUNDERSTORMS COULD BE SEVERE ON FRIDAY
INTO FRIDAY NIGHT AS TEMPERATURES SURGE INTO THE LOWER AND MIDDLE
70S AND DEW POINTS RISE INTO THE 50S AND LOWER 60S. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL DIMINISH ON SATURDAY AS THE
STORM SYSTEM MOVES EAST OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 57 45 61 / 40 20 40 60
FSM 34 58 45 62 / 40 20 40 60
MLC 34 56 48 65 / 40 20 50 50
BVO 27 56 41 60 / 30 20 30 70
FYV 25 55 40 59 / 20 20 30 70
BYV 25 54 40 56 / 10 20 30 70
MKO 31 57 45 60 / 40 20 50 60
MIO 27 56 40 58 / 20 20 30 70
F10 32 56 45 62 / 40 20 50 60
HHW 37 59 49 69 / 30 20 40 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 10 PM SUNDAY TO 10 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...FREEZE WARNING FROM 10 PM SUNDAY TO 10 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...07
LONG TERM....10Hazardous weather outlook, Apr 8, 1:00 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SUN APR 8 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN APR 8 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINTER WEATHER. RISK...LIMITED. DISCUSSION... A FAST MOVING UPPER SHORTWAVE COULD BRING A SMALL CHANCE OF A RAIN AND SNOW MIX OVERNIGHT TO PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. NO SNOW ACCUMULATION IS EXPECTED. ANOTHER HARD FREEZE IS EXPECTED TONIGHT FOR PARTS OF NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ACTIVE WESTERLY FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THROUGH MID-WEEK...WITH THE BEST CHANCES ON TUESDAY. EXPECT A BREAK FOR LATE WEDNESDAY INTO THURSDAY...WITH THUNDERSTORM CHANCES RETURNING BY THURSDAY NIGHT AND FRIDAY AS A STRONGER UPPER LEVEL LOW APPROACHES. EMERGENCY MANAGEMENT PLANNING STATEMENT... ITS STILL TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2007Freeze Warnings in Arkansas, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.